Alert archive / Arizona / Flash Flood Warnings in 2008

Flash Flood Warning 13, NWS Phoenix, AZ

July 11, 2008Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 11, 2008, 12:55 AM MST for Maricopa County, Pinal County, Arizona. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2008, 12:55 AM MST (07:55 UTC)
Expired
Jul 11, 2008, 2:45 AM MST
In force
110 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 31 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 110755
FFWPSR
AZC013-021-110945-
/O.NEW.KPSR.FF.W.0013.080711T0755Z-080711T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1255 AM MST FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...FLORENCE JUNCTION...APACHE
  JUNCTION...

* UNTIL 245 AM MST

* AT 1248 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THAT ONE TO ONE AND ONE HALF INCHES OF RAIN HAD FALLEN OVER THE    
  WARNED AREA IN THE LAST HOUR. ADDITIONAL RAINFALL IS EXPECTED TO   
  FALL DURING THE NEXT COUPLE OF HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUEEN
  VALLEY AND KINGS RANCH

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3348 11123 3326 11114 3314 11112 3300 11129
      3300 11131 3323 11157 3337 11159 3347 11159

$$

MCLANE
1 follow-up statement
000 
WGUS75 KPSR 110954
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
254 AM MST FRI JUL 11 2008

AZC013-021-111003-
/O.EXP.KPSR.FF.W.0013.000000T0000Z-080711T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-PINAL AZ-
254 AM MST FRI JUL 11 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL PINAL AND
EAST CENTRAL MARICOPA COUNTIES...

HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA. SOME LOW-LYING 
AREAS SUCH AS WASH CROSSINGS WILL LIKELY CONTAIN WATER FOR AN 
EXTENDED PERIOD OF TIME. PLEASE USE CAUTION WHILE TRAVELING ACROSS 
NORTH CENTRAL PINAL COUNTY AND SOUTHEAST MARICOPA COUNTY THROUGHOUT 
THE REMAINDER OF THE DAY AND AVOID ATTEMPTS TO TRAVERSE FLOODED 
WASHES.

LAT...LON 3348 11123 3326 11114 3314 11112 3300 11129
      3300 11131 3323 11157 3337 11159 3347 11159

$$

INIGUEZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 12:53 AM MST, 2 minutes earlier.

Area forecast discussion, Jul 11, 12:53 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1253 AM MST FRI JUL 11 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED AVIATION SECTION.

&&

.SYNOPSIS...
A LOW PRESSURE SYSTEM APPROACHING THE AREA WILL BRING AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE AREA THROUGH
TONIGHT. STRONG GUSTY DAMAGING WINDS ARE POSSIBLE ESPECIALLY OVER
THE CENTRAL TO WESTERN ARIZONA DESERT AREAS ALONG WITH LOCALLY HEAVY
RAIN...DECREASING LATE THURSDAY NIGHT. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. TEMPERATURES WILL COOL
TO WELL BELOW AVERAGE FOR JULY BY FRIDAY WITH INCREASING MOISTURE...
THEN GRADUALLY INCREASE NEXT WEEK AS MOISTURE LEVELS AND THE CHANCE
OF SHOWERS AND THUNDERSTORMS DECREASE.

&&

.DISCUSSION...
SEVERE THUNDERSTORM WATCH NUMBER 679 IS STILL IN EFFECT FOR MARICOPA
COUNTY...LA PAZ COUNTY...YUMA COUNTY...IMPERIAL COUNTY AND EASTERN
RIVERSIDE COUNTY INCLUDING THE LOWER COLORADO RIVER VALLEY UNTIL 10
PM MST/PDT.

PLOT DATA THIS MORNING SHOWED MONSOON MOISTURE HAD SURGED INTO THE
SOUTHWEST QUARTER OF AZ WEDNESDAY NIGHT FROM MEXICO. MOISTURE LEVELS
DETECTED WERE EXCESSIVE. LOW LEVEL SOUTHERLY WINDS ALL DAY HAD
PUSHED AND SPREAD THIS MOISTURE INTO NORTH...AND COMBINED WITH A
WEAK UPPER LEVEL DISTURBANCE MOVING IN FROM THE WEST...RESULTING IN
A WIDESPREAD THUNDERSTORM OUTBREAK ACROSS CENTRAL AND WESTERN AZ
THURSDAY AFTERNOON. THIS WAS FOLLOWED BY MORE SEVERE THUNDERSTORMS
IN THE GREATER PHOENIX AREA THURSDAY EVENING. FOR EXAMPLE SEVERE
WIND GUSTS IN THE GREATER PHOENIX AREA INCLUDED AN 89 MPH MEASURED
WIND IN APACHE JUNCTION...67 IN MESA...AND 65 MPH IN SCOTTSDALE.

THUNDERSTORMS...POSSIBLE SEVERE...ALONG WITH VERY HEAVY RAIN LEADING
TO FLOODING WILL CONTINUE ACROSS PARTS OF SOUTHWEST AND SOUTH
CENTRAL ARIZONA THROUGH AT LEAST MIDNIGHT...DIMINISHING SLOWLY.
CURRENT FORECAST OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FOR
TONIGHT LOOK OK FOR NOW...HOWEVER WILL SEND OUT SOME MINOR
ADJUSTMENTS FOR THE TONIGHT PERIOD.

OTHERWISE...THE UPPER LEVEL SHORTWAVE MOVING IN FROM THE WEST WILL
REMAIN QUASI-STATIONARY OVER WESTERN AND CENTRAL AZ ON FRIDAY. A
RAIN COOLED AIRMASS LEFT OVER ON FRIDAY MORNING MAY DELAY THE ONSET
OF SHOWERS AND THUNDERSTORMS...AND SHADE ANY CONVECTIVE DEVELOPMENTS
TOWARD LATE FRIDAY AFTERNOON OR EVENING. EXCERPTS FROM PREVIOUS
DISCUSSION BELOW STILL APPLY FOR THE WEEKEND.

EXCERPTS FROM PREVIOUS DISCUSSION...
THE LOW PRESSURE WAVE WILL MOVE NORTH OF OUR AREA SATURDAY WITH THE
STEERING FLOW TURNING OUT OF THE SOUTHEAST...THEN SOUTHWEST.  AS THE
WAVE MOVES NORTH OF OUR AREA...THE AIRMASS WILL BEGIN TO DRY A BIT
AND WE SHOULD SEE A BIT MORE SUNSHINE. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL DECREASE ESPECIALLY OVER SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA. WE WILL HAVE A CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FROM MARICOPA COUNTY EASTWARD...WITH A
SLIGHT CHANCE OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. TEMPS
SHOULD RISE SLIGHTLY...BUT HIGHS WILL REMAIN BELOW SEASONAL NORMALS.
THIS TREND WILL CONTINUE SUNDAY WITH THE CHANCE OF MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS CONFINED TO NORTH...EAST...AND
SOUTHEAST OF PHOENIX WITH A SLIGHT CHANCE ACROSS THE REST OF THE
AREA FROM THE PHOENIX AREA WEST ACROSS SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA.

DURING THE EXTENDED PERIOD...PROGS CONTINUE TO AGREE THAT A STANDARD
MONSOONAL WEATHER PATTERN WILL SET UP OVER THE DESERT SOUTHWEST.
UPPER HIGH WILL SHIFT INLAND AND FOCUS TO THE NORTH AND EAST OF
PHOENIX...GIVING A FLOW ALOFT ANYWHERE FROM THE SE TO THE SW.
MOISTURE REMAINS IN PLACE THRU THE PERIOD...ESPECIALLY ACROSS
SOUTH-CENTRAL AZ. AS SUCH A STANDARD MONSOON FORECAST WILL REMAIN IN
EFFECT MONDAY THRU WEDNESDAY...WITH A CHANCE FOR AFTN/EVE SHOWERS
AND THUNDERSTORMS ACROSS MAINLY SOUTH-CENTRAL AZ...AND A SLIGHT
CHANCE OVER THE WESTERN DESERTS/SERN CA. VERY LATE IN THE
PERIOD...FROM TUESDAY EVENING INTO WED...GFS DOES SUGGEST THAT
TROFFING WILL INCREASE ALONG THE WEST COAST AND SWLY FLOW ALOFT WILL
STRENGTHEN AND START TO DRY OUT SERN CA AND FAR SWRN AZ. IN A NOD TO
THIS...HAVE LOWERED POPS WEDNESDAY INTO SINGLE DIGITS FROM THE CO
RIVER WESTWARD...BUT LEFT A SLIGHT CHANCE OVER THE HIGHER TERRAIN OF
CA ZONE 30.

&&

.AVIATION...
GREATER PHOENIX AREA...
STRONG CONVECTION HAS PRETTY MUCH ENDED ACROSS THE LOCAL AREA FOR
THE NIGHT. HOWEVER...WIDESPREAD RAIN SHIELD WITH EMBEDDED
THUNDERSTORMS REMAINS...AND WILL PERSIST THROUGH 12Z OR SO. COULD
STILL SEE HEAVY RAINFALL WITH REDUCED VISIBILITY...BUT THAT WILL BE
SPOTTY /PROBABILITY TOO LOW FOR TAF INCLUSION/. HAVE OTHERWISE
REMOVED TSTM/GUSTY WINDS FROM TAFS. LATER THIS MORNING...VERY HUMID
AIRMASS WILL BE CONDUCIVE TO PLENTY OF LOW CLOUDS /NEAR 5K FEET/
THROUGHOUT THE DAY. MAY SEE TSTMS DEVELOP ONCE AGAIN LATE IN THE
AFTERNOON/EVENING...BUT COVERAGE WILL NOT BE AS WIDESPREAD AS IT WAS
THURSDAY.

SE CA/SW AZ...
SCATTERED SHOWERS WITH CIGS 5-8K FEET WILL BE COMMON ACROSS THE
REGION THROUGH 12-14Z. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...BUT
COVERAGE WILL BE TOO LOW FOR INCLUSION IN TAFS. AFTER 12-14Z...SLY
WINDS AND PLENTY OF CLOUDS WILL BE THE RULE. PRECIPITATION FOR
FRIDAY AFTERNOON/EVENING LOOKS TO BE FOCUSED MORE AWAY FROM THIS
AREA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
RH LEVELS WILL BEGIN TO SLOWLY DECREASE AS TEMPERATURES INCREASE
SATURDAY...AS A LOW PRESSURE SYSTEM SLOWLY LIFTS TOWARD THE CENTRAL
CONUS. NO SHARP DRYING TREND EXPECTED THOUGH...SO THIS WILL BE A
SLOW TAPER-OFF. RAIN CHANCES WILL HOLD INTO EARLY NEXT WEEK. IN
SHORT...A FAIRLY TYPICAL MID-SUMMER FORECAST FOR THE AREA.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.
CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/ELLIS/CB
AVIATION...INIGUEZ
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Jul 10, 6:31 AM MST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
631 AM MST THU JUL 10 2008

AZZ021>023-026>028-110100-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
631 AM MST THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A GOOD CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS. THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD LEAD TO FLOODING OF
ROADS...STREAMS AND OTHER LOW LYING AREAS. IN ADDITION...STRONG GUSTY
WINDS GREATER THAN 40 MPH...BLOWING DUST...AND DEADLY CLOUD TO GROUND
LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS...SOME
WITH HEAVY RAINFALL...FRIDAY THROUGH SATURDAY. SOME OF THE HEAVIEST
RAINFALL WILL LIKELY OCCUR FRIDAY AFTERNOON AND EVENING...AND MAY
LEAD TO FLOODING OF ROADS...STREAMS AND LOW LYING AREAS. THE STRONGER
THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...AS
WELL AS SOME BLOWING DUST AND DANGEROUS CLOUD TO GROUND LIGHTING.
THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-110100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
631 AM MST THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A GOOD CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS OVER SOUTHERN GILA COUNTY. SOME OF THE STORMS MAY
PRODUCE HEAVY RAINFALL... WHICH COULD LEAD TO FLOODING OF AREA
ROADS...STREAMS AND OTHER LOW LYING AREAS. THE STRONGER STORMS MAY
ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...ALONG WITH DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE BEST CHANCES FOR
STRONG THUNDERSTORMS WITH HEAVY RAIN WILL BE FRIDAY THROUGH SATURDAY.
HEAVY RAIN MAY PRODUCE FLOODING OF AREA ROADS...STREAMS...WASHES AND
OTHER LOW LYING AREAS. THE STRONGER STORMS MAY ALSO PRODUCE STRONG
GUSTY WINDS IN EXCESS OF 40 MPH...AS WELL AS DANGEROUS CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-110100-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
631 AM MST THU JUL 10 2008 /631 AM PDT THU JUL 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES DURING THE EVENING HOURS
TONIGHT. SOME OF THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO LOCAL FLOODING OF AREA
ROADS...STREAMS AND WASHES. IN ADDITION...THE STRONGER STORMS MAY
PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH...AS WELL AS AREAS OF BLOWING
DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ON FRIDAY...AND SOME OF THE STRONGER STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL. THE HEAVY RAIN COULD LEAD TO
LOCAL FLOODING OF AREA ROADS...STREAMS AND WASHES. THE STRONGER STORMS
COULD ALSO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH AS WELL AS
SOME BLOWING DUST AND SAND. THERE WILL BE A CONTINUED SLIGHT CHANCE
FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SATURDAY
THROUGH THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRECKENRIDGE

In the hours before

Local storm report, Jul 10, 7:32 PM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
732 PM MST THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      6 W VICKSBURG           33.75N 113.83W
07/10/2008                   LA PAZ             AZ   DEPT OF HIGHWAYS

            ROADWAY FLOODING ALONG SR-72 AND INTERSTATE 10...MILE
            POST 40 TO MILE POST 45

0727 PM     TSTM WND GST     APACHE JUNCTION         33.40N 111.55W
07/10/2008  M89.00 MPH       PINAL              AZ   TRAINED SPOTTER

0727 PM     TSTM WND GST     APACHE JUNCTION         33.40N 111.55W
07/10/2008  M42.00 MPH       PINAL              AZ   TRAINED SPOTTER

&&

NOLTE
Local storm report, Jul 10, 8:09 PM MST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
809 PM MST THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND GST     APACHE JUNCTION         33.54N 111.61W
07/10/2008  E67.00 MPH       PINAL              AZ   TRAINED SPOTTER

            MEASURED WIND GUST OF 67MPH

0731 PM     TSTM WND GST     APACHE JUNCTION         33.40N 111.55W
07/10/2008  M50.00 MPH       PINAL              AZ   TRAINED SPOTTER

0743 PM     TSTM WND DMG     MESA                    33.42N 111.75W
07/10/2008                   MARICOPA           AZ   TRAINED SPOTTER

            TREE LIMBS DOWN...MEASURED 40MPH GUST

0754 PM     TSTM WND GST     SCOTTSDALE              33.47N 111.93W
07/10/2008  E65.00 MPH       MARICOPA           AZ   TRAINED SPOTTER

            SUSTAINED 50 MPH...GUSTS TO 65MPH

&&

NOLTE
Local storm report, Jul 10, 9:07 PM MST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
907 PM MST THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FLASH FLOOD      2 N QUARTZSITE          33.70N 114.21W
07/10/2008                   LA PAZ             AZ   DEPT OF HIGHWAYS

            ROADWAY FLOODING ALONG STATE ROUTE/US HIGHWAY 95...NORTH
            OF QUARTZSITE...MILE POST 115

&&

NOLTE
Local storm report, Jul 10, 9:10 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      PHOENIX                 33.56N 112.09W
07/10/2008                   MARICOPA           AZ   TRAINED SPOTTER

            REPORTED STREET FLOODING...WATER CURB TO CURB...DUNLAP
            AND 19TH AVE.

0852 PM     FLASH FLOOD      PHOENIX                 33.43N 112.10W
07/10/2008                   MARICOPA           AZ   TRAINED SPOTTER

            STANDING WATER ON ROADWAY AND UNDERPASS...INTERSTATE 17
            AND BUCKEYE

&&

NOLTE
Local storm report, Jul 10, 9:35 PM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
935 PM MST THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLASH FLOOD      MESA                    33.47N 111.68W
07/10/2008                   MARICOPA           AZ   AMATEUR RADIO

            ROAD CLOSURE TO DUE WATER ON ROADWAY...POWER RD. AND
            ARIZONA LOOP 202

&&

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:11 PM MSTDust Storm WarningPSR3 hr
Jul 10, 5:18 PM MSTSevere Thunderstorm WarningPSRLa Paz57 min
Jul 10, 5:32 PM MSTSevere Thunderstorm WarningPSRLa Paz, Maricopa43 min
Jul 10, 5:57 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa2 hr
Jul 10, 6:26 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa64 min
Jul 10, 6:53 PM MSTSevere Thunderstorm WarningPSRMaricopa37 min
Jul 10, 6:54 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal66 min
Jul 10, 7:13 PM MSTFlash Flood WarningPSRGila, Maricopa2 hr
Jul 10, 7:29 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal40 min
Jul 10, 7:55 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Jul 10, 8:03 PM MSTSevere Thunderstorm WarningPSRMaricopa44 min
Jul 10, 8:32 PM MSTFlash Flood WarningPSRMaricopa4 hr
Jul 10, 8:47 PM MSTFlash Flood WarningPSRMaricopa4 hr
Jul 10, 11:03 PM MSTFlash Flood WarningPSRMaricopa, Pinal117 min
Jul 10, 11:28 PM MSTFlash Flood WarningPSRMaricopa, Pinal2 hr
Jul 11, 12:39 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Jul 11, 1:19 AM MSTFlash Flood WarningPSRMaricopa, Pinal38 min

Nearby

Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.